Alert archive / Mississippi / Tornado Warnings in 2005

Tornado Warning 80, NWS New Orleans, LA

July 6, 2005Harrison County, Mississippi

NWS New Orleans, LA issued this tornado warning at Jul 6, 2005, 5:24 AM CDT for Harrison County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2005, 5:24 AM CDT (10:24 UTC)
Expired
Jul 6, 2005, 6:00 AM CDT
In force
36 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Harrison County, MS

The radar

The Mobile radar (KMOB), 78 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 10.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2005-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2005-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
893 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLIX 061025
TORLIX
MSC047-061100-
/O.NEW.KLIX.TO.W.0080.050706T1024Z-050706T1100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
524 AM CDT WED JUL 6 2005

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  HARRISON COUNTY IN SOUTHERN MISSISSIPPI
  THIS INCLUDES THE CITIES OF...ST. MARTIN...BILOXI

* UNTIL 600 AM CDT

* AT 520 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 10 MILES      
  SOUTH OF BILOXI...MOVING NORTH AT 20 MPH.

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR 
HALLWAY OR ROOM SUCH AS A CLOSET. STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3031 8902 3037 8887 3058 8891 3050 8913

$$

17

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jul 6, 12:02 AM CDT, 5 hours 22 minutes earlier.

Area forecast discussion, Jul 6, 12:02 AM CDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1202 AM CDT WED JUL 6 2005

.DISCUSSION...
UPDATING ZONES TO SHOW NEW TOR WATCH BOX AREA. NO OTHER UPDATES
WILL BE MADE AS ALL OTHER WATCHES AND WARNINGS STAY IN PLACE.

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH IN EFFECT FROM 7 PM TUESDAY UNTIL 7 PM CDT WEDNESDAY
      FOR THE FOLLOWING ZONES...LOWER JEFFERSON...LOWER
      LAFOURCHE...LOWER PLAQUEMINES...LOWER ST. BERNARD...LOWER
      TERREBONNE...ORLEANS...ST. CHARLES...ST. JOHN THE
      BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER JEFFERSON...
      UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...
      UPPER TERREBONNE...AND WASHINGTON.
      TROPICAL STORM WARNING IN EFFECT FROM 7 PM TUESDAY UNTIL 7 PM
      CDT WEDNESDAY FOR THE FOLLOWING ZONES...LIVINGSTON...LOWER
      JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER
      ST. BERNARD...LOWER TERREBONNE...ORLEANS...ST. CHARLES...
      ST. JOHN THE BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
      JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER
      ST. BERNARD...AND UPPER TERREBONNE.
      FLOOD WATCH IN EFFECT FROM 1 PM UNTIL 7 PM CDT WEDNESDAY FOR THE
      FOLLOWING ZONES...ASCENSION...ASSUMPTION...LIVINGSTON...
      AND ST. JAMES.
      TROPICAL STORM WARNING IN EFFECT FROM 1 PM UNTIL 7 PM CDT
      WEDNESDAY FOR THE FOLLOWING ZONES...ASCENSION...
      ASSUMPTION...AND ST. JAMES.
      INLAND TROPICAL STORM WIND WARNING IN EFFECT FROM 7 PM TUESDAY
      UNTIL 1 PM CDT WEDNESDAY FOR THE FOLLOWING ZONES...AND
      WASHINGTON.
MS...FLOOD WATCH IN EFFECT FROM 7 PM TUESDAY UNTIL 7 PM CDT WEDNESDAY
      FOR THE FOLLOWING ZONES...HANCOCK...HARRISON...JACKSON...
      PEARL RIVER...PIKE...AND WALTHALL.
      INLAND TROPICAL STORM WIND WARNING IN EFFECT FROM 7 PM TUESDAY
      UNTIL 1 PM CDT WEDNESDAY FOR THE FOLLOWING ZONES...AND
      PEARL RIVER.
      TROPICAL STORM WARNING IN EFFECT FROM 7 PM TUESDAY UNTIL 7 PM
      CDT WEDNESDAY FOR THE FOLLOWING ZONES...HANCOCK...
      HARRISON...AND JACKSON.
SE LA AND MS COASTAL WATERS...TROPICAL STORM WARNING FOR ALL COASTAL
      WATERS. TORNADO WATCH FOR WATERS FROM PASCAGOULA TO SW PASS OUT
      20 NM.

&&

17
Hazardous weather outlook, Jul 5, 11:00 AM CDT, 18 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT TUE JUL 5 2005

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-061100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1100 AM CDT TUE JUL 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

TROPICAL WEATHER...
A TROPICAL STORM WARNING IS IN EFFECT FROM PASCAGOULA MISSISSIPPI
WEST TO INTRACOASTAL CITY LOUISIANA. THIS TROPICAL STORM WARNING
INCLUDES COASTAL MISSISSIPPI AND MUCH OF SOUTHEAST LOUISIANA
INCLUDING AREAS AROUND LAKES PONTCHARTRAIN AND MAUREPAS. TROPICAL
STORM FORCE WINDS ARE EXPECTED MOVE INTO THE COASTAL WATERS LATE
THIS AFTERNOON AND THIS EVENING AND SPREAD INLAND TONIGHT AND
WEDNESDAY. IN ADDITION...TIDES CAN BE EXPECTED TO INCREASE TO ABOVE
NORMAL THIS AFTERNOON AND POSSIBLY REACH 3 TO 5 FEET ABOVE NORMAL
TONIGHT THROUGH WEDNESDAY AFTERNOON. STORM SURGE FLOODING OF 2 TO 3
FEET ABOVE NORMAL TIDE LEVELS IS ALSO POSSIBLE ON LAKE
PONTCHARTRAIN. STORM SURGE FLOODING WILL LIKELY FLOOD LOW LYING
COASTAL ROADWAYS IN SOUTHEAST LOUISIANA...COASTAL MISSISSIPPI...AND
AROUND LAKE PONTCHARTRAIN... TONIGHT AND WEDNESDAY.

FLOODING...
AS TROPICAL STORM CINDY APPROACHES THE COAST...THE POTENTIAL FOR
HEAVY RAINFALL WILL EXIST THROUGH WEDNESDAY. A FLOOD WATCH IS IN
EFFECT THROUGH WEDNESDAY FOR MUCH OF SOUTHEAST LOUISIANA AND SOUTH
MISSISSIPPI. RAINFALL AMOUNTS OF 3 TO 6 INCHES WILL BE POSSIBLE IN
THE WATCH AREA THROUGH WEDNESDAY WITH ISOLATED AMOUNTS OF 6 TO 10
INCHES POSSIBLE...ESPECIALLY OVER SOUTHEAST MISSISSIPPI AND THE
MISSISSIPPI COAST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

TROPICAL WEATHER...
A TROPICAL STORM WARNING WILL REMAIN IN EFFECT FOR MUCH OF SOUTHEAST
LOUISIANA AND COASTAL MISSISSIPPI THROUGH THE DAY WEDNESDAY.
TROPICAL STORM FORCE WINDS WILL BE POSSIBLE ACROSS MUCH OF THE AREA
ALONG WITH VERY HEAVY RAIN AND THE POSSIBILITY OF COASTAL FLOODING.
CONDITIONS ARE EXPECTED TO IMPROVE WEDNESDAY NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

18

In the hours before

Local storm report, Jul 6, 1:47 AM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
147 AM CDT WED JUL 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 AM     FLASH FLOOD      HAHNVILLE               29.97N 90.42W
07/06/2005                   ST. CHARLES        LA   EMERGENCY MNGR

            HOMES FLOODED...TREES DOWN BLOCKING ROADS...UTILITIES
            LOST IN MOST AREAS OF THE PARISH.

&&

RRICKS
Local storm report, Jul 6, 1:53 AM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
153 AM CDT WED JUL 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 AM     TROPICAL STORM   VIOLET                  29.90N 89.89W
07/06/2005                   ST. BERNARD        LA   PUBLIC

            TREES DOWN AND WIDESPREAD POWER OUTAGES IN THE DEERFIELD
            PARK AND ANGELINA SUBDIVISIONS.

&&

RRICKS
Local storm report, Jul 6, 1:57 AM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
157 AM CDT WED JUL 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 AM     FLASH FLOOD      GULFPORT                30.39N 89.07W
07/06/2005                   HARRISON           MS   EMERGENCY MNGR

            HIGHWAY 190 CLOSED IN SECTIONS FROM GULFPORT TO LONG
            BEACH DUE TO HEAVY SAND AND STANDING RAIN WATER. SEVERAL
            STREETS ALSO FLOODED IN DOWNTOWN GULFPORT.

&&

RRICKS
Local storm report, Jul 6, 2:47 AM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
247 AM CDT WED JUL 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 AM     HIGH SUST WINDS  NEW ORLEANS             29.97N 90.08W
07/06/2005  70 MPH           ORLEANS            LA   ASOS

            LAKE FRONT AIRPORT 02040G49KT - NNE 46MPH GUST 56MPH,
            PEAK WIND 70 MPH AT 216 AM CDT.

0116 AM     HIGH SUST WINDS  N GRAND ISLE CMAN       29.27N 89.96W
07/06/2005  59 MPH           JEFFERSON          LA   C-MAN STATION

            30040G51KT - WNW 46MPH GUST 59 MPH.

&&

RRICKS
Local storm report, Jul 6, 2:47 AM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIMES
NATIONAL WEATHER SERVICE NEW ORLEANS LA
247 AM CDT WED JUL 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 AM     HIGH SUST WINDS  NEW ORLEANS             29.97N 90.08W
07/06/2005  70 MPH           ORLEANS            LA   ASOS

            LAKE FRONT AIRPORT 02040G49KT - NNE 46MPH GUST 56MPH,
            PEAK WIND 70 MPH AT 216 AM CDT.

0210 AM     HIGH SUST WINDS  N GRAND ISLE CMAN       29.27N 89.96W
07/06/2005  59 MPH           JEFFERSON          LA   C-MAN STATION

            30040G51KT - WNW 46MPH GUST 59 MPH.

&&

RRICKS
Local storm report, Jul 6, 4:53 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
453 AM CDT WED JUL 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     TROPICAL STORM   5 S ABITA SPRINGS       30.41N 90.03W
07/06/2005                   ST. TAMMANY        LA   NWS EMPLOYEE

            TREES AND NUMEROUS POWERLINES DOWN ACROSS HWY 59.

&&

17

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 1:22 AM CDTFlash Flood WarningLIXHancock, Harrison3 hr
Jul 6, 2:16 AM CDTFlash Flood WarningLIXJackson3 hr
Jul 6, 2:44 AM CDTTornado WarningLIXJackson31 min
Jul 6, 4:12 AM CDTFlash Flood WarningLIXHancock, Harrison3 hr
Jul 6, 5:37 AM CDTFlash Flood WarningLIXJackson3 hr

Nearby

Tornado Warnings in Mississippi, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.